Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 29, NWS Albuquerque, NM

May 24, 2014Chaves County, De Baca County, Lincoln County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 24, 2014, 6:00 PM MDT for Chaves County, De Baca County, Lincoln County, New Mexico. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2014, 6:00 PM MDT (00:00 UTC)
Expired
May 24, 2014, 6:45 PM MDT
In force
45 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Chaves County, NM, De Baca County, NM, Lincoln County, NM

The radar

The Cannon AFB radar (KFDX), 113 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 6:30 PM MDTHAIL 1Mesa, NM
May 24, 6:42 PM MDTHAIL 1.529 S Yeso, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 1:37 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2014-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2014-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
2133 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

178 
WUUS55 KABQ 250000
SVRABQ
NMC005-011-027-250045-
/O.NEW.KABQ.SV.W.0029.140525T0000Z-140525T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 PM MDT SAT MAY 24 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO
  SOUTH CENTRAL DE BACA COUNTY IN EAST CENTRAL NEW MEXICO
  NORTH CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO

* UNTIL 645 PM MDT

* AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTHWEST OF MESA...OR ABOUT 42 MILES NORTH OF ROSWELL...AND MOVING
  NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL EXTREME NORTH CENTRAL CHAVES COUNTY...
  RURAL SOUTHWESTERN DE BACA COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE
SHELTER NOW.

&&

LAT...LON 3434 10461 3408 10426 3381 10484 3393 10498
TIME...MOT...LOC 0000Z 222DEG 25KT 3394 10480

$$


34
3 follow-up statements
526 
WWUS55 KABQ 250019
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
619 PM MDT SAT MAY 24 2014

NMC027-250029-
/O.CAN.KABQ.SV.W.0029.000000T0000Z-140525T0045Z/
LINCOLN NM-
619 PM MDT SAT MAY 24 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR EASTERN NEW MEXICO.

LAT...LON 3424 10468 3401 10441 3386 10480 3394 10487
TIME...MOT...LOC 0019Z 222DEG 25KT 3401 10474

$$

NMC005-011-250045-
/O.CON.KABQ.SV.W.0029.000000T0000Z-140525T0045Z/
DE BACA NM-CHAVES NM-
619 PM MDT SAT MAY 24 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTH CENTRAL CHAVES AND SOUTH CENTRAL DE BACA COUNTIES...

AT 612 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES WEST OF MESA...OR ABOUT 44 MILES NORTH OF ROSWELL...
MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL CHAVES COUNTY..
  RURAL DE BACA COUNTY...

THIS WILL IMPACT HIGHWAY 285 BETWEEN MILE MARKERS 148 AND 161...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR EASTERN NEW MEXICO.

&&

LAT...LON 3424 10468 3401 10441 3386 10480 3394 10487
TIME...MOT...LOC 0019Z 222DEG 25KT 3401 10474

$$
585 
WWUS55 KABQ 250036
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
636 PM MDT SAT MAY 24 2014

NMC005-011-250045-
/O.CON.KABQ.SV.W.0029.000000T0000Z-140525T0045Z/
DE BACA NM-CHAVES NM-
636 PM MDT SAT MAY 24 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTH CENTRAL CHAVES AND SOUTH CENTRAL DE BACA COUNTIES...

AT 630 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR MESA...OR ABOUT 40 MILES SOUTHWEST OF
FORT SUMNER...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL DE BACA COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR EASTERN NEW MEXICO.

&&

LAT...LON 3418 10466 3402 10448 3392 10471 3397 10478
TIME...MOT...LOC 0036Z 228DEG 23KT 3404 10462

$$
524 
WWUS55 KABQ 250045
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
645 PM MDT SAT MAY 24 2014

NMC005-011-250055-
/O.EXP.KABQ.SV.W.0029.000000T0000Z-140525T0045Z/
DE BACA NM-CHAVES NM-
645 PM MDT SAT MAY 24 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHAVES AND SOUTH
CENTRAL DE BACA COUNTIES HAS EXPIRED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR EASTERN NEW MEXICO.

LAT...LON 3418 10466 3402 10448 3392 10471 3397 10478
TIME...MOT...LOC 0036Z 228DEG 23KT 3404 10462

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 5:50 PM MDT, 10 minutes earlier.

Area forecast discussion, May 24, 5:50 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
550 PM MDT SAT MAY 24 2014

.AVIATION...
00Z TAF CYCLE
SCT GARDEN VARIETY SHOWERS AND THUNDERSTORMS WEST OF RIO GRANDE VALLEY
WILL CONTINUE TO MOVE SLOWLY EAST DURING THE NEXT SEVERAL HOURS. STORMS
OVER THE EASTERN PLAINS WILL CONTINUE TO HAVE THE POTENTIAL TO BECOME
BRIEFLY SEVERE AS WIND SHEAR PROFILES REMAIN FAVORABLE FOR ORGANIZED
ROTATING UPDRAFTS AND POTENTIAL FOR LARGE HAIL AND STRONG OUTFLOW WINDS.
MOST ACTIVITY WILL DIMINISH AFTER SUNSET. ISOLD -SHRA/-TSRA WILL
CONTINUE OVERNIGHT...MAINLY NRN MOUNTAINS AND ERN PLAINS AS UPPER
LOW CENTER MOVES INTO NW NM.

33

&&

.PREV DISCUSSION...448 PM MDT SAT MAY 24 2014...
.UPDATE...
SEVERE THUNDERSTORM WATCH CANCELLED FOR TAOS COUNTY. UPDATED LIST
OF COUNTIES REMAINING IN THE WATCH ALREADY ON THE WIRE...FRESH
PUBLIC ZONE FORECASTS TO FOLLOW SHORTLY.

SHY

&&

.PREV DISCUSSION...315 PM MDT SAT MAY 24 2014...
.SYNOPSIS...
UPPER LOW CENTERED OVER EASTERN ARIZONA THIS AFTERNOON WILL WOBBLE
ACROSS NORTHERN AND CENTRAL NEW MEXICO THROUGH MEMORIAL DAY BEFORE
EXITING INTO OKLAHOMA TUESDAY. PLENTIFUL MOISTURE WILL LINGER...WITH
POTENTIAL FOR STRONG TO SEVERE STORMS WITH LARGE HAIL AND DAMAGING
WINDS OVER PORTIONS OF THE EASTERN PLAINS THROUGH SUNDAY EVENING.
LOCALLY HEAVY RAIN COULD ALSO LEAD TO MINOR FLOODING AND FLOWS OF
WATER IN NORMALLY DRY ARROYOS. DRIER AND WARMER WEATHER TUESDAY INTO
WEDNESDAY ALTHOUGH MAINLY MOUNTAIN SHOWERS AND STORMS MAY FIRE IN
THE AFTERNOONS. SOUTH TO SOUTHWEST FLOW THURSDAY AND FRIDAY COULD
LEAD TO A SURGE OF MOISTURE FROM THE SOUTH...THUS INCREASING CHANCES
FOR RAIN LATE NEXT WEEK.

&&

.DISCUSSION...
CONVECTION STARTED OUT RAPIDLY THIS MORNING IN THE WEST...BUT HAS
KIND OF WIMPED OUT THIS AFTERNOON. DRIER DEW POINTS HAVE MADE SOME
ADVANCES INTO THE SOUTHWEST AND SOUTH CENTRAL...BUT 40S REMAIN
THROUGH CENTRAL SOCORRO COUNTY. SOME DISAGREEMENT MODEL WISE HOW FAR
NORTH THE DRIER AIR GET BUT THE FOCUS FOR PRECIPITATION STILL
APPEARS TO BE NORTH CENTRAL AND THEN INTO THE NORTHWEST WITH THE
UPPER LOW CIRCULATION. STORMS STARTING TO LINE UP EAST OF THE
CENTRAL MT CHAIN AT THIS TIME...OUT IN THE SVR STORM WATCH AREA.

CENTER OF THE UPPER LOW MEANDERS OVER FAR NRN NM AND SOUTH CENTRAL
CO TONIGHT THRU SUNDAY NIGHT. DIDN/T MAKE MUCH IN THE WAY OF CHANGES
AS SOME OF THE BETTER MOISTURE STARTS TO MOVE EASTWARD. DID MAKE
CHANGES TO POPS THEREAFTER AS CIRCULATION AROUND THE LOW LOOKS TO
FAVOR WEST SLOPE AREAS OF THE NORTHWEST AND NORTH CENTRAL. HIGHS
REMAIN BELOW AVERAGE SUNDAY AND MONDAY BEFORE WARMING ABOVE SEASONAL
TUESDAY.

SOME DRYING AND WARMING INTO WEDNESDAY ALTHOUGH MOISTURE LINGERS AND
SHOWERS AND STORMS COULD DEVELOP OVER THE HIGHER TERRAIN IN THE
AFTERNOONS BOTH TUESDAY AND WEDNESDAY UNDER A SHARP BUT TEMPORARY
RIDGE. ACTUALLY TOWARDS THE END OF NEXT WEEK...THE UPPER AIR PATTERN
RESEMBLES A SOMEWHAT MONSOON-ISH PATTERN...ESPECIALLY THE
ECMWF...WHILE THE GFS HAS A SIGNIFICANT SHORT WAVE SWINGING OVERHEAD
IN THE SOUTHWEST FLOW. WENT AHEAD AND TWEAKED POPS OUT IN THAT TIME
FRAME.

&&

.FIRE WEATHER...
CONTINUED MOISTURE RICH ATMOSPHERE FOR MUCH OF THE FORECAST AREA
THROUGH THE REMAINDER OF THE WEEKEND...WITH A SLOW DRYING TREND FOR
THE FIRST HALF OF NEXT WEEK. ANOTHER MOISTURE SURGE LOOKING LIKELY
FOR LATER NEXT WEEK. OVERALL THE WEATHER WILL EFFECTIVELY LIMIT ANY
SIGNIFICANT FIRE POTENTIAL FOR QUITE SOME TIME.

ANOTHER ACTIVE AFTERNOON AND NIGHT UNDERWAY. CONVECTION IN THE WEST
DUE TO THE UPPER LOW APPROACHING THE FOUR CORNERS AREA...WITH PLENTY
OF INSTABILITY BUT SOMEWHAT LACKING IN MOISTURE. IN FACT A PESKY DRY
SLOT IS LINGERING OVER SOUTHWEST NM WHERE DEW POINTS ARE IN THE
TEENS. MOST MODEL GUIDANCE STILL SHOWS THIS DRY SLOT ADVANCING INTO
CATRON AND WESTERN SOCORRO COUNTIES THROUGH THE AFTERNOON BEFORE
RETREATING SOUTH THIS EVENING AND OVERNIGHT. ANY PRECIP ACTIVITY
THAT DEVELOPS WOULD BE OF THE DRY AND GUSTY VARIETY THROUGH LATE
AFTERNOON. FARTHER NORTH...MOISTURE AND FORCING WILL GIVE THE NORTH
AND NORTHWEST ANOTHER ROUND OF WIDESPREAD PRECIPITATION INTO
TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY
RAIN AND SEVERE WEATHER...EXPECTED ACROSS ALL OF THE EAST THROUGH
TONIGHT. MOSTLY GOOD TO EXCELLENT RH RECOVERIES TONIGHT...FAIR IN
THE FAR SOUTHWEST.

UPPER LOW WILL SLOWLY CRAWL EAST THROUGH SUNDAY. EXPECT ANOTHER
ACTIVE DAY OF WEATHER ON SUNDAY...ALTHOUGH OVERALL TREND OF THE
MODELS IS FOR A LITTLE LESS COVERAGE AND INTENSITY OF THE SHOWERS
AND STORMS. CERTAINLY WILL BE UNSTABLE BUT DEEPER MOISTURE BEGINS
TO SHIFT EAST. GOOD TO EXCELLENT RECOVERIES SUNDAY NIGHT.

SHOWERS/STORMS ARE STILL POSSIBLE IN MOST AREAS MONDAY ALTHOUGH
TREND WILL CONTINUE TO BE FOR LESS INTENSITY OF CONVECTION. THEN
LOOK FOR MORE DRYING AND WARMING FOR TUESDAY...WITH A SIMILAR DAY
FOR WEDNESDAY. TEMPERATURES WILL BE BELOW NORMAL THROUGH THE REST
OF THE HOLIDAY WEEKEND THEN CLIMB A LITTLE ABOVE NORMAL FOR TUESDAY
AND WEDNESDAY...WHILE HUMIDITIES DECREASE. NO VENTILATION CONCERNS
EXCEPT MAYBE WEDNESDAY WHEN A RIDGE OF HIGH PRESSURE SITS OVER THE
STATE.

THE NEXT MOISTURE SURGE WILL LIKELY MOVE INTO NM FOR THE END OF NEXT
WEEK. PRECIPITATION CHANCES INCREASE THURSDAY AND PEAK THURSDAY
NIGHT THROUGH FRIDAY NIGHT BEFORE DIMINISHING FOR NEXT WEEKEND.

40

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHY
Hazardous weather outlook, May 24, 6:06 AM MDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
606 AM MDT SAT MAY 24 2014

NMZ501>540-251200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
606 AM MDT SAT MAY 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING EAST OF THE CENTRAL MOUNTAIN CHAIN. SOME THUNDERSTORMS
EAST OF THE CENTRAL MOUNTAIN CHAIN WILL ALSO BE CAPABLE OF
PRODUCING HEAVY RAIN THIS AFTERNOON AND EVENING. MINOR FLOODING
AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE DURING THE
AFTERNOON AND EVENING SUNDAY ACROSS THE FAR EASTERN PLAINS. THE
GREATEST THREAT FOR LARGE HAIL AND DAMAGING WINDS WILL BE IN
COUNTIES ALONG NEW MEXICOS EASTERN BORDER.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON
AND NIGHT...AND FRIDAY AFTERNOON AND EVENING...FROM THE EAST
SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED DURING THE AFTERNOON AND
EVENING TODAY AND SUNDAY...THEN AGAIN WEDNESDAY AND
THURSDAY...ACROSS PORTIONS OF EASTERN NEW MEXICO DUE TO SEVERE
THUNDERSTORMS.

44

In the hours before

Special weather statement, May 24, 2:00 PM MDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
200 PM MDT SAT MAY 24 2014

NMZ522-523-242030-
CENTRAL HIGHLANDS-ESTANCIA VALLEY-
200 PM MDT SAT MAY 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TORRANCE COUNTY THROUGH
230 PM MDT...

AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES WEST OF ENCINO...OR ABOUT 23 MILES
SOUTHEAST OF ESTANCIA...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...ENCINO.

THIS WILL IMPACT HIGHWAY 285 BETWEEN MILE MARKERS 223 AND 236...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3492 10547 3475 10529 3450 10569 3464 10583
TIME...MOT...LOC 2000Z 229DEG 25KT 3463 10568

34
Special weather statement, May 24, 2:36 PM MDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
236 PM MDT SAT MAY 24 2014

NMZ523-524-539-242100-
CENTRAL HIGHLANDS-EASTERN LINCOLN COUNTY-SOUTH CENTRAL HIGHLANDS-
236 PM MDT SAT MAY 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINCOLN AND SOUTHEASTERN
TORRANCE COUNTIES THROUGH 300 PM MDT...

AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTHEAST OF JICARILLA...OR ABOUT 17
MILES SOUTHEAST OF CORONA...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN
LINCOLN AND SOUTHEASTERN TORRANCE COUNTIES.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR EASTERN NEW MEXICO.

&&

LAT...LON 3436 10547 3426 10513 3394 10540 3401 10560
TIME...MOT...LOC 2036Z 203DEG 20KT 3406 10545

34
Special weather statement, May 24, 4:29 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
429 PM MDT SAT MAY 24 2014

NMZ526-539-242300-
EASTERN LINCOLN COUNTY-SOUTH CENTRAL MOUNTAINS-
429 PM MDT SAT MAY 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINCOLN COUNTY THROUGH
500 PM MDT...

AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF ARABELA...OR ABOUT 36 MILES
NORTHEAST OF RUIDOSO...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN
LINCOLN COUNTY.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3391 10509 3369 10490 3354 10522 3370 10533
TIME...MOT...LOC 2229Z 238DEG 12KT 3367 10518

34
Special weather statement, May 24, 5:12 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
512 PM MDT SAT MAY 24 2014

NMZ538-539-242345-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
512 PM MDT SAT MAY 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINCOLN AND NORTHERN
CHAVES COUNTIES THROUGH 545 PM MDT...

AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES NORTHEAST OF ARABELA...OR ABOUT 42 MILES
NORTHWEST OF ROSWELL...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN
LINCOLN AND NORTHWESTERN CHAVES COUNTIES.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3409 10492 3385 10469 3370 10504 3385 10516
TIME...MOT...LOC 2312Z 238DEG 12KT 3383 10501

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:23 PM MDTSpecial Weather StatementABQChaves, Curry, Quay82 min
May 24, 10:19 PM MDTAreal Flood AdvisoryABQChaves, De Baca116 min
May 24, 10:34 PM MDTAreal Flood AdvisoryABQCurry, Roosevelt116 min
May 25, 2:07 PM MDTSpecial Weather StatementABQQuay23 min
May 25, 2:51 PM MDTSpecial Weather StatementABQQuay24 min
May 25, 3:20 PM MDTSpecial Weather StatementABQLincoln25 min
May 25, 4:01 PM MDTSpecial Weather StatementABQChaves29 min
May 25, 4:19 PM MDTSpecial Weather StatementABQLincoln26 min
May 25, 4:45 PM MDTSpecial Weather StatementABQChaves30 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.